Skip to content

Drug interactions

Indapamide + Lily of the valley

Severity: Major

Indapamide and Lily of the valley: major interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Lily of the valley contains cardiac glycosides, and diuretic-induced hypokalemia increases sensitivity to glycoside toxicity, raising the risk of serious arrhythmias.

What this interaction means in plain words

Indapamide and Lily of the valley can interact in a way that may be serious. Using them together is sometimes necessary, but it needs a deliberate decision by the prescriber, a plan for monitoring, and clear advice on the warning signs to watch for.

Evidence level: Low

Why it happens

Potassium and magnesium depletion from indapamide enhances myocardial sensitivity to cardiac glycosides.

What to do

Avoid the herbal product with indapamide. If exposure occurs, check potassium, magnesium and ECG and correct deficits.

What to ask your pharmacist

  • Does the benefit of taking both outweigh the risk in my case?
  • Do I need any blood test, ECG or other check while on both?
  • What early warning signs should I watch for, and what should I do if they appear?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Indapamide and Lily of the valley, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 7 days on the web. No card needed.

Frequently asked questions

Can I take Indapamide with Lily of the valley?

MediHelp rates the interaction as major. Indapamide and Lily of the valley can interact in a way that may be serious. Using them together is sometimes necessary, but it needs a deliberate decision by the prescriber, a plan for monitoring, and clear advice on the warning signs to watch for. Lily of the valley contains cardiac glycosides, and diuretic-induced hypokalemia increases sensitivity to glycoside toxicity, raising the risk of serious arrhythmias.

How serious is the interaction between Indapamide and Lily of the valley?

MediHelp rates it major, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Avoid the herbal product with indapamide. If exposure occurs, check potassium, magnesium and ECG and correct deficits.

What other medicines interact with Indapamide?

MediHelp also lists interactions of Indapamide with, for example, Adagrasib, Amifostine, Amiodarone. The full list is on the Indapamide page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in